Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2018, 3:48 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 87 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2018, 3:48 PM CDT (20:48 UTC)
- Expired
- Apr 23, 2018, 5:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:50 PM CDT | HEAVY RAIN 1.57 | Ocana, TN | RECEIVED A REPORT OF 1.57 INCHES OF RAIN IN 25 MINUTES. |
| Apr 23, 4:54 PM CDT | FLASH FLOOD | 2 Ssw Cummings Crossroa, TN | A WEB VIDEO OF FLASH FLOODING FROM PEEDEE CREEK AT PEEDEE BRANCH ROAD AND COTTON TOWN. TIME IS ESTIMATED BY RADAR. |
| Apr 23, 4:56 PM CDT | FLASH FLOOD | 1 Sse Calistia, TN | STREET FLOODING WAS REPORTED ON HONEY RUN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WGUS54 KOHX 232048
FFWOHX
TNC147-165-232215-
/O.NEW.KOHX.FF.W.0012.180423T2048Z-180423T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
348 PM CDT MON APR 23 2018
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Sumner County in Middle Tennessee...
Northeastern Robertson County in Middle Tennessee...
* Until 515 PM CDT
* At 347 PM CDT, Doppler radar indicated heavy rain across the
warned area. Radar indicates that up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
This includes the following streams and drainages...Portland...White
House...Sulphur Fork Creek including Greenbrier...West Fork Drakes
Creek...Station Camp includng Cottontown...Red River including
Handleyton and Reubensville...West Fork Drakes Creek and areas near
Portland...Sulphur Fork Creek...South Fork Red River including
Orlinda and Cross Plains...Liberty Branch...Drakes Creek...Red River
and Summers Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3665 8645 3635 8653 3642 8667 3665 8669
3665 8658 3663 8657 3664 8655 3664 8654
3665 8651
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:40 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 23, 3:40 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 340 PM CDT Mon Apr 23 2018 .DISCUSSION... Showers and thunderstorms continue to train south to north over portions of Middle Tennessee. Some areas have seen rainfall amounts of 1 to 2 inches today. The low pressure system responsible for this wet weather has made very little if any eastward progress, but it's expected to wobble eastward this evening and push the heaviest bands of precip to our eastern counties. Have increased expected rainfall amounts to between 0.75 and 1 inch for the overnight period for places along and east of I-65. However, localized higher amounts will be possible with training storms. This could cause additional localized flooding issues, so stay weather aware and if you come across a flooded roadway, remember to find another route. Activity will continue tomorrow as bands of showers and thunderstorms continue to wrap around the surface low as it moves east. PWAT values look to remain around an inch throughout the day on Tuesday, so some additional brief heavy downpours, mainly over the east will be possible in the afternoon. Winds will start to shift out of the west and north tomorrow evening as the surface low moves to our east. Any lingering precip Tuesday evening and Wednesday morning should be light as we finally put some distance between us and the upper low. The next wave will move down the upper trough on Wednesday and is currently forecast to move south of the mid-state. Some moisture may wrap around the north side of the low on Thursday, bringing light showers to areas south of I-40. Wednesday night and Thursday still look to be the driest part of our work week. A final shot of precip will enter the forecast on Friday afternoon and night as a weak front rides along the upper trough axis. As for temperatures, we will warm into the upper 60s most days and possibly low 70s if we see more sun than expected and cool into the upper 40s and low 50s throughout the week. This trough will give way to some upper ridging this weekend allowing for dryer weather on Saturday and finally a warm up on Sunday. It's still looking like a pleasant weekend. && .AVIATION... 18Z TAF DISCUSSION. A slow moving low pressure system will produce a mix of MVFR and VFR conditions this afternoon, except for the possibility of periods of IFR at CSV. Expect flight conditions to deteriorate overnight, with all terminals likely to experience IFR conditions after 06z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 54 66 52 67 49 / 60 50 20 20 10 Clarksville 54 64 51 66 46 / 50 50 20 20 10 Crossville 53 63 51 62 46 / 80 70 50 30 10 Columbia 53 65 52 67 48 / 40 40 20 20 20 Lawrenceburg 53 66 52 67 49 / 40 50 20 20 20 Waverly 53 65 51 67 48 / 40 40 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Local storm report, Apr 23, 2:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD 1 E BAKERS 36.37N 86.74W
04/23/2018 DAVIDSON TN TRAINED SPOTTER
STREET FLOODING WAS REPORTED ON OLD SPRINGFIELD PIKE AS
THE CREEK IS OUT OF ITS BANK.
&&
EVENT NUMBER OHX1800010
FBORDENLocal storm report, Apr 23, 2:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 1 ENE UNION HILL 36.34N 86.76W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING AT LICKTON PIKE AND
FREEMAN HOLLOW, IN THE UNION HILL AREA.
&&
EVENT NUMBER OHX1800011
FBORDENLocal storm report, Apr 23, 2:50 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 1 WNW GOODLETTSVILLE 36.33N 86.72W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING IN THE GOODLETSVILLE AREA
ALONG NEW BRICK CHURCH PIKE.
&&
EVENT NUMBER OHX1800012
FBORDENLocal storm report, Apr 23, 2:53 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD DALEMERE 36.28N 86.78W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING IN THE BELLS TOWER AREA
AROUND THE SCHOOL.
&&
EVENT NUMBER OHX1800013
FBORDENSpecial weather statement, Apr 23, 3:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT MON APR 23 2018
TNZ007-008-232045-
Robertson TN-Sumner TN-
308 PM CDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND EASTERN
ROBERTSON COUNTIES UNTIL 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 10 miles west of Gallatin, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hendersonville, Goodlettsville, White House, Millersville, Cross
Plains, Portland, Orlinda, Mitchellville, Cottontown and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8657 3664 8655 3664 8654 3665 8653
3661 8638 3633 8655 3637 8673 3639 8673
3640 8675 3641 8676 3665 8672 3665 8659
TIME...MOT...LOC 2008Z 196DEG 11KT 3643 8663
19Local storm report, Apr 23, 3:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 2 W PROVIDENCE 36.34N 86.19W
04/23/2018 TROUSDALE TN TRAINED SPOTTER
GOT A REPORT THAT THE GRAND OLE RV PARK WAS FLOODED.
RECEIVED A VIDEO OF SEVERAL RVS FLOODED.
&&
EVENT NUMBER OHX1800014
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:08 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Apr 23, 8:23 AM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
| Apr 23, 9:09 AM CDT | River Flood Advisory | OHX | Lawrence | 8 hr |
| Apr 23, 10:19 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more | 3 hr |
| Apr 23, 10:29 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 3 hr |
| Apr 23, 11:59 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Apr 23, 12:37 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Apr 23, 12:46 PM CDT | River Flood Advisory | OHX | Hickman | 6 hr |
| Apr 23, 1:14 PM CDT | Flash Flood Warning | OHX | Davidson, Robertson, Sumner | 6 hr |
| Apr 23, 1:58 PM CDT | River Flood Advisory | OHX | Davidson | 4 hr |
| Apr 23, 2:02 PM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 23, 3:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Apr 23, 3:26 PM CDT | Flash Flood Warning | OHX | Cannon, Rutherford, Wilson | 94 min |
| Apr 23, 4:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Apr 23, 4:18 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 117 min |
| Apr 23, 4:42 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 23, 5:07 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Apr 23, 5:11 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 2 hr |
| Apr 23, 6:07 PM CDT | Areal Flood Advisory | OHX | Cheatham | 113 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | OHX | Montgomery | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.